Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Had a Hip replacement surgery, suggested to give Heparin, to fly back home. Can Heparin remove DVT risk?

My mother has just had an emergency hip replacement after a fall on holiday. She is a 12 hour flight away from home. Her consultant believes that with a daily dose of Heparin , she should be fit to fly 3 weeks post surgery, though guidelines online suggest waiting 12 weeks. Can Heparin make all the difference in removing the DVT risk? She has had post-flight DVT in the past. She is 67 and otherwise in good health.
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Diabetologist 's  Response

Deep vein thrombosis is due to blood clot formation in the legs veins.
Heparin is an anti coagulant.

So it prevent the blood from clotting through anti platelet action.
It also fibrolysis(Dissolves) clots which are formed already.

So with no other medical conditions heparin will help in quick recovery.
Answered: Tue, 2 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor